Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 112, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 20, 2001, 9:38 PM CDT for Milam County, Texas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 20, 2001, 9:38 PM CDT (02:38 UTC)
- Expired
- May 20, 2001, 10:30 PM CDT
- In force
- 52 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Milam County, TX
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 2.6 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1060 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 2345 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KFWD 210238 SVRFTW TXC331-210330- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 938 PM CDT SUN MAY 20 2001 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MILAM COUNTY IN SOUTH CENTRAL TEXAS * UNTIL 1030 PM CDT * AT 938 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 6 MILES NORTH OF THORNDALE...MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ROCKDALE AROUND 955 PM CDT CAMERON AROUND 1000 PM CDT DAMAGING WINDS IN EXCESS OF 60 MPH ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. LAT...LON 3071 9737 3058 9722 3075 9664 3100 9697
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 9:35 PM CDT, 3 minutes earlier.
Area forecast discussion, May 20, 9:35 PM CDT, 3 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 935 PM CDT SUN MAY 20 2001 HAVE UPDATED PACKAGE TO REMOVE EVENING WORDING. ALSO HAVE ADDED SLIGHT CHANCES ACROSS NORTHERN ZONES IN CASE THUNDERSTORMS DEVELOP WITH THE FRONT. WILL LEAVE POPS AS THEY ARE ELSEWHERE. MADE SOME MINOR ADJUSTMENTS TO TEMPS AND A FEW OTHER MINOR WORDING CHANGES. .FWD...LAKE WIND CAUTIONS TONIGHT ENTIRE AREA. 81
In the hours before
Special weather statement, May 20, 6:09 PM CDT, 3 hours 29 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-210300- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 609 PM CDT SUN MAY 20 2001 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING... ALONG AND EAST OF A LINE FROM BOWIE TO GRANBURY TO GATESVILLE. CITIES IN THE SLIGHT RISK AREA INCLUDE...GAINESVILLE...SHERMAN... PARIS...DENTON...HILLSBORO...CORSICANA...TEMPLE...KILLEEN... WACO...AND THE DALLAS FORT WORTH METROPLEX. WARM MOIST AIR COMBINED WITH HEATING FROM EARLIER IN THE DAY AND AN APPROACHING DRYLINE WILL ENHANCE SCATTERED THUNDERSTORM DEVELOPMENT ACROSS THE SLIGHT RISK AREA. THE STORMS WILL DEVELOP RAPIDLY AND SEVERAL COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. THE STORMS SHOULD DECREASE IN INTENSITY AFTER SUNSET WITH THE LOSS OF DAYTIME HEATING. SPOTTER GROUPS AND EMERGENCY MANAGERS WITHIN THE RISK AREA MAY BE ACTIVATED AT ANY TIME THIS EVENING...HOWEVER SINCE THE STORMS ARE ISOLATED...WIDESPREAD ACTIVATION IS NOT ANTICIPATED. 81
Local storm report, May 20, 6:52 PM CDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
652 PM CDT SUN MAY 20 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0520 PM 5 NW COPPERAS COVE TX 1.00 INCH HAIL
05/20/01 CORYELL CO-OP OBSERVER
REPORTED QUARTER SIZE
HAIL
0525 PM MAXDALE TX 1.00 INCH HAIL
05/20/01 BELL CO-OP OBSERVER
REPORTED QUARTER SIZE
HAIL
0545 PM 1 NW YOUNGSPORT TX 1.00 INCH HAIL
05/20/01 BELL CO-OP OBSERVER
REPORTED QUARTER SIZE
HAIL
0610 PM 4 WNW CRAWFORD TX 1.50 INCH HAIL
05/20/01 MCLENNAN
0610 PM 4 WNW CRAWFORD TX WIND DAMAGE
05/20/01 MCLENNAN ESTIMATED 60 MPH WIND
REPORTED
0613 PM 1 S CRAWFORD TX 0.88 INCH HAIL
05/20/01 MCLENNAN EMERGENCY MANAGEMENT
REPORTED NICKEL SIZE
HAILThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 10:43 PM CDT | Tornado Warning | FWD | Robertson | 32 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.